TITLE

Innovative approaches of targeted therapy for CML of childhood in combination with paediatric haematopoietic SCT

AUTHOR(S)
Suttorp, M.
PUB. DATE
October 2008
SOURCE
Bone Marrow Transplantation;Oct2008 Supplement, Vol. 42, pS40
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Allogeneic haematopoietic SCT (HSCT) induces CRs in most patients with CML. With the excellent short-term treatment results induced by imatinib (IMA), attitudes have changed and only a minority of children are now transplanted upfront. This review addresses the role of IMA in children with CML, focusing on the starting dose of IMA, possible adverse effects, timing of HSCT in children, duration of IMA treatment and monitoring of treatment efficacy to unravel failure of early treatment of IMA as well as treatment of CML relapse after HSCT. As the paediatric experience with IMA is still very limited, many answers and algorithms are adapted from CML in adults. Basically, HSCT should be postponed to achieve an optimal tumour cell reduction by IMA treatment. Children with a low-risk EBMT score should undergo HSCT within 2 years after diagnosis to avoid prolonged exposure and unknown late effects of IMA. Without a perfectly HLA-matched donor, HSCT may be postponed until CML becomes refractory to IMA. As realized in the presently activated international trial CML-paed II, this approach represents a risk-adapted therapy with the benefit of being tailored to the needs and profile of an individual patient.Bone Marrow Transplantation (2008) 42, S40–S46; doi:10.1038/bmt.2008.282
ACCESSION #
35018688

 

Related Articles

  • Challenges for Allogeneic Hematopoietic Stem Cell Transplantation in Chronic Myeloid Leukemia in the Era of Tyrosine Kinase Inhibitors. Oyekunle, Anthony; Klyuchnikov, Evgeny; Ocheni, Sunday; Kröger, Nicolaus; Zander, Axel R.; Baccarani, Michele; Bacher, Ulrike // Acta Haematologica;2011, Vol. 126 Issue 1, p30 

    Following the introduction of the tyrosine kinase inhibitor (TKI) imatinib in the treatment of chronic myeloid leukemia (CML) patients, the allogeneic hematopoietic stem cell transplantation (HSCT) scene in CML has changed dramatically. The number of patients receiving HSCT in first chronic...

  • Dasatinib Maintenance Therapy after Allogeneic Hematopoietic Stem Cell Transplantation for an Isolated Central Nervous System Blast Crisis in Chronic Myelogenous Leukemia. Nishimoto, Mitsutaka; Nakamae, Hirohisa; Koh, Ki-Ryang; Kosaka, Saori; Matsumoto, Kana; Morita, Kunihiko; Koh, Hideo; Nakane, Takahiko; Ohsawa, Masahiko; Hino, Masayuki // Acta Haematologica;2013, Vol. 130 Issue 2, p111 

    A 22-year-old male with Ph-positive chronic myelogenous leukemia (CML) was started on treatment with imatinib. After 12 months of therapy, he achieved a complete cytogenetic response (CCyR). Although the CCyR persisted in his bone marrow, he developed an isolated CML blast crisis in his central...

  • Cyclophosphamide.  // Reactions Weekly;03/23/2013, Issue 1445, p17 

    The article focuses on a retrospective study, which identified the development of large pericardial effusion (LPE) with cardiac tamponade in two haematopoietic stem cell transplant (HSCT) recipients during treatment with high-dose cyclophosphamide.

  • Angioedema in patients treated with sirolimus and ACE inhibitor post hematopoietic SCT. Jung, M; Ranpura, V N; Dunbar, C E; Tisdale, J F; Fitzhugh, C D; Hsieh, M M // Bone Marrow Transplantation;Nov2014, Vol. 49 Issue 11, p1448 

    A letter to the editor is presented which discusses two cases of angioedema in patients treated with sirolimus and ACE inhibitors following hematopoietic stem cell transplantation (SCT).

  • Sirolimus.  // Reactions Weekly;9/12/2009, Issue 1269, p31 

    The article describes the case of a 44-year-old patient who underwent haematopoietic stem cell transplantation and developed sirolimus-induced proteinuria, 14 months after transplantation. The medical history of the patient is presented. It notes the dosage of the drug taken by the patient. The...

  • Imatinib.  // Reactions Weekly;6/30/2012, Issue 1408, p19 

    The article describes the case of a 62-year-old male patient who experienced retinal neovascularisation and haemorrhage while receiving treatment with imatinib for gastrointestinal stromal tumour.

  • Imatinib/sunitinib.  // Reactions Weekly;6/30/2012, Issue 1408, p19 

    The article describes two cases of cancer patients who developed hand-foot syndrome while undergoing imatinib/sunitinib therapy.

  • Imatinib.  // Reactions Weekly;10/15/2011, Issue 1373, p19 

    The article describes the case of a 32-year-old man who developed lichen planus while being treated with imatinib.

  • Imatinib.  // Reactions Weekly;10/15/2011, Issue 1373, p19 

    The article describes the cases of three women who developed oral pigmentation in the hard palate while being treated with imatinib.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics